Wildfire, Hemphill
- When
- April 10, 3:30 PM CST to 6:00 PM CST
- Where
- Hemphill forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.838, -100.270 (the zone’s center; the record gives no point)
The Peyton Ranch Wildfire began about one to two miles north of Glazier Texas in Hemphill County around 1530CST. The wildfire consumed seven hundred and thirty-eight acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Peyton Ranch Wildfire began about one to two miles north of Glazier Texas in Hemphill County around 1530CST. The wildfire consumed seven hundred and thirty-eight acres. There were no homes or other structures threatened by the wildfire and there were no homes or other structures destroyed by the wildfire. There also no reports of any injuries or fatalities. The wildfire was contained around 1800CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 10, 3:09 PM CST, 21 minutes earlier.
Area Forecast Discussion
National Weather Service Amarillo TX
409 PM CDT Tue Apr 10 2018
.DISCUSSION...
The fire weather issues just won't stop. Sunday is the only day
that critical fire weather doesn't look to happen. Temps are going
to be on the increase through the end of the work week with temps
topping out on Thursday in the mid 90s for some. After the upper
level ridge breaks down and the long wave trough pushes through on
Friday, a cold front will push through the area and break the
temps back down into the 50s and 60s. Models disagree with the
placement of the low pressure center for the weekend. The GFS is
the furthest north and the Canadian is the furthest south, with
the ECMWF in the middle. The GFS is also the fastest with the
timing of the cold frontal passage for Friday with the Canadian
being the slowest. Have gone with a blend of the GFS and ECMWF for
timing. Precip could be possible in the far northwest corner on
Friday during the day. The blends wanted to produce precip further
south, but forecast soundings indicate enough dry air near the
surface that it will likely turn into virga bombs. Winds will
really kick up Friday night through Saturday with a Wind Advisory
likely for north and central areas. Ridging builds in behind the
trough by early next week which will bring temps back into the 70s
and 80s.
Beat
&&
.FIRE WEATHER...
Critical fire weather conditions are expected Wednesday as RH values
will be 7 to 20 percent and winds will be 20-25 mph with gusts to 40
mph. RFTI will be 3 to 5. Fuels are around 80 to 95 percent.
Thursday will again be critical to extremely critical as RH will
be 6 to 9 percent. Winds will be southwesterly at 25-35 mph with
gusts to 55 mph. A Wind Advisory may be needed for the western TX
Panhandle. RFTI values will be 7 to 8. Fuels are around 90 to 97
percent on Thursday. Fuels will be above the 90th percentile and
temps are expected to be in the mid 80s to mid 90s.
Friday will see breezy to windy conditions again with the possible
need for a Wind Advisory in the northeast Friday night. RH will be
10 to 20 percent and winds will be turning northerly behind a cold
front. The front is expected between late morning in the north and
late afternoon in the south. The northwest may see some rain
showers, but further south will likely see virga bombs causing
gusty winds due to dry air in the surface layer. RFTI is forecast
to be 4 to 6 and critical fire weather conditions will be likely.
Saturday will be a repeat of critical fire weather with the
northerly winds blowing strong most of the day as they will start
ramping up overnight. RH should be 16 to 22 percent and winds will
be 25 to 40 mph with gusts to 55 mph. RFTI will be 3 to 4.
Sunday will be the only down day with only possibly elevated
conditions. RH will be 13 to 18 and winds will be around 15 mph.
By Monday, elevated to critical conditions again as RH is 10 to 18
percent and winds will be southerly at 20-25 mph with higher
gusts. RFTI will be 2 to 5.
Beat
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 50 89 55 94 47 / 0 0 0 0 0
Beaver OK 47 93 52 94 49 / 0 0 0 0 5
Boise City OK 45 89 51 86 40 / 0 0 0 0 5
Borger TX 53 92 57 93 51 / 0 0 0 0 5
Boys Ranch TX 50 91 52 93 46 / 0 0 0 0 0
Canyon TX 46 89 53 95 46 / 0 0 0 0 0
Clarendon TX 46 90 55 95 51 / 0 0 0 0 5
Dalhart TX 45 90 49 88 42 / 0 0 0 0 0
Guymon OK 49 92 53 90 45 / 0 0 0 0 5
Hereford TX 46 89 52 93 45 / 0 0 0 0 0
Lipscomb TX 51 91 55 95 52 / 0 0 0 0 5
Pampa TX 50 88 57 90 47 / 0 0 0 0 5
Shamrock TX 47 90 55 96 55 / 0 0 0 0 5
Wellington TX 47 90 56 96 56 / 0 0 0 0 0
&&
.AMA Watches/Warnings/Advisories...
TX...Red Flag Warning from 11 AM to 9 PM CDT Wednesday for the
following zones: Armstrong...Carson...Collingsworth...
Dallam...Deaf Smith...Donley...Gray...Hansford...Hartley...
Hemphill...Hutchinson...Lipscomb...Moore...Ochiltree...
Oldham...Potter...Randall...Roberts...Sherman...Wheeler.
Red Flag Warning from 11 AM Thursday to midnight CDT Thursday
night for the following zones: Armstrong...Carson...
Collingsworth...Dallam...Deaf Smith...Donley...Gray...
Hansford...Hartley...Hemphill...Hutchinson...Lipscomb...
Moore...Ochiltree...Oldham...Potter...Randall...Roberts...
Sherman...Wheeler.
OK...Red Flag Warning from 11 AM to 9 PM CDT Wednesday for the
following zones: Beaver...Cimarron...Texas.
Red Flag Warning from 11 AM Thursday to midnight CDT Thursday
night for the following zones: Beaver...Cimarron...Texas.
&&
11/16Hazardous Weather Outlook National Weather Service Amarillo TX 310 PM CDT Tue Apr 10 2018 OKZ001>003-TXZ001>020-110900- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 310 PM CDT Tue Apr 10 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Elevated to critical fire weather conditions are likely to occur Wednesday through Monday. Extremely critical fire weather conditions may develop on Thursday, especially across the western half of the Panhandles. Wind headlines may also be needed on Thursday for strong southwesterly winds and again on Friday night and Saturday for strong northerly winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated or critical fire weather conditions Wednesday through Monday. Beat
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, April 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 752866.